By Kate Madden Yee, AuntMinnie.com staff writer
November 17, 2010

Tuesday, November 30 | 11:50 a.m.-12:00 p.m. | SSG07-09 | Room S102D
Using gadolinium-based contrast agents with enhanced MRI studies is safe, according to researchers from Weill Cornell Medical College and Columbia University in New York City.

In this Tuesday session, Martin Prince, MD, PhD, and colleagues will present findings from a study they conducted to evaluate the incidence of immediate adverse events following the use of these contrast agents.

The study included voluntarily reported adverse events that occurred between January 2000 and December 2009. Prince's team calculated the rates of adverse events as the number of events divided by the number of doses for each gadolinium-based contrast agent -- data which the group obtained from hospital purchasing records and MRI log books for contrast-enhanced examinations.

Over the 10-year time frame, 157,497 gadolinium-based contrast agent injections were performed and 94 adverse events were reported. Of the adverse events, 74 were categorized as mild, 16 as moderate, and just four as severe, according to American College of Radiology criteria, the team found.





|| About || Advertising || AuntMinnieCME.com || Bookstore || Breast MRI || Career Center || Case of the Day || Communities || Conferences || Contact Us || ECR News 2014 || Education || Equipment Classifieds || Europe || Facebook || Forums || Home || Links || Marketplace || Middle East || Mobile || Molecular Breast Imaging || New Installations || News in Brief || People in the News || Privacy Policy || RSNA News 2013 || Reference || Salary Survey Results || Trends in Radiology || Twitter || Vendor Connect || Webinars || XML/RSS ||

Copyright © 2019 AuntMinnie.com. All Rights Reserved.